Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 87, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 27, 2013, 1:49 AM MST for Mohave County, Arizona. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2013, 1:49 AM MST (08:49 UTC)
- Expired
- Jul 27, 2013, 3:45 AM MST
- In force
- 116 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 111 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 2:30 AM MST | FLASH FLOOD | 5 W Cedar Hills, AZ | 5 TO 10 INCHES OF WATER AND DEBRIS FLOWING ACROSS DW RANCH ROAD. REPORT VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
350 WGUS55 KVEF 270849 FFWVEF AZC015-271045- /O.NEW.KVEF.FF.W.0087.130727T0849Z-130727T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 149 AM MST SAT JUL 27 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 345 AM MST. * AT 145 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM APPROACHING THE DEAN PEAK BURN AREA. THE STORM PRODUCING VERY HEAVY RAIN WAS MOVING NORTHEAST AT 15 MPH. HEAVY RAIN ON THE BURN AREA COULD CAUSE MUD TO FLOW OVER DW RANCH ROAD. * LOCATIONS IMPACTED INCLUDE... DW RANCH ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAIN WILL FALL ON THE DEAN PEAK BURN AREA. BECAUSE OF THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS IN AND DOWNSTREAM OF THIS BURN AREA. && LAT...LON 3519 11389 3519 11382 3510 11382 3510 11390 $$ MORGAN
2 follow-up statements
065 WGUS75 KVEF 270946 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 246 AM MST SAT JUL 27 2013 AZC015-271045- /O.CON.KVEF.FF.W.0087.000000T0000Z-130727T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 246 AM MST SAT JUL 27 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM MST FOR CENTRAL MOHAVE COUNTY... AT 240 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER THE DEAN PEAK BURN AREA. A RAIN GAGE IN THE BURN AREA HAD RECORDED NEARLY AN INCH OF RAIN SINCE 130 AM. AT 241 AM...A RESIDENT IN THE AREA REPORTED THAT DW RANCH ROAD WAS FLOODED...AND FLOODING IS LIKELY TO CONTINUE. LOCATIONS IMPACTED INCLUDE... DW RANCH ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAIN IS FALLING ON THE DEAN PEAK BURN AREA. BECAUSE OF THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS IN AND DOWNSTREAM OF THIS BURN AREA. && LAT...LON 3519 11389 3519 11382 3510 11382 3510 11390 $$ MORGAN
835 WGUS75 KVEF 271044 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 344 AM MST SAT JUL 27 2013 AZC015-271053- /O.EXP.KVEF.FF.W.0087.000000T0000Z-130727T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 344 AM MST SAT JUL 27 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 AM MST FOR CENTRAL MOHAVE COUNTY... HEAVY RAIN ENDED OVER THE DEAN PEAK BURN AREA BETWEEN 230 AM AND 245 AM. FLOODING WAS REPORTED OVER DW RANCH ROAD AT 241 AM. WITH NO ADDITIONAL HEAVY RAINFALL IMMINENT...FLOODING IS EXPECTED TO RECEDE AND THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE ON SCHEDULE. LAT...LON 3519 11389 3519 11382 3510 11382 3510 11390 $$ JA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 8:00 PM MST, 5 hours 49 minutes earlier.
Area forecast discussion, Jul 26, 8:00 PM MST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 800 PM PDT FRI JUL 26 2013 .SYNOPSIS...SCATTERED THUNDERSTORMS WILL BE OVER THE AREA THROUGH SATURDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE AND GUSTY WINDS. A DRYING TREND WILL BEGIN FROM THE WEST ON SUNDAY WITH DRY CONDITIONS EXPECTED AREAWIDE BY TUESDAY OF NEXT WEEK. TEMPERATURES WILL GENERALLY BE A LITTLE BELOW NORMAL OVER THE WEEKEND WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES NEXT WEEK. && .UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS STILL AFFECTING MAINLY NORTHERN MOHAVE COUNTY AND CENTRAL AND NORTHERN LINCOLN COUNTY THIS EVENING WITH MAINLY SCATTERED LIGHT SHOWERS AND ISOLATED STORMS MOVING NORTH THROUGH INYO COUNTY. THE STORMS OVER LINCOLN AND MOHAVE COUNTY SEEM TO HAVE BEEN FORMING ALONG A WEAK CONVERGENCE BOUNDARY THAT STRETCHES FROM NORTHERN ARIZONA TO EASTERN LINCOLN COUNTY. SOME OF THESE STORMS MAY ALSO BE ENHANCED BY A WEAK CIRCULATION THAT IS MOVING THROUGH CENTRAL MOHAVE COUNTY. LAPS DATA STILL SHOWING FAIRLY DECENT INSTABILITY OVER THE FAR EASTERN AREAS OF THE CWA INCLUDING NORTHEAST CLARK COUNTY. THIS IS AN AREA THAT WILL HAVE TO BE WATCHED THIS EVENING AS SATELLITE IMAGERY SHOWS AN OUTFLOW BOUNDARY MOVING SOUTHEAST AND SOME LIGHT RADAR RETURNS HAVE BEEN SHOWING UP ALONG THE CLARK/LINCOLN COUNTY LINE. ITS POSSIBLE THAT STORMS MAY CONTINUE TO DEVELOP AND MOVE SOUTHWEST LATER THIS EVENING. MID LEVEL CIRCULATION STILL MOVING UP THROUGH CENTRAL CALIFORNIA AND ALTHOUGH PRECIPITATION HAS BEEN FAIRLY WEAK OVER INYO COUNTY OVER THE PAST COUPLE OF HOURS...THUNDERSTORMS MAY INCREASE IN INTENSITY OVERNIGHT. HAVE KEPT THE FLASH FLOOD WATCH IN EFFECT FOR INYO COUNTY THROUGH 8AM SATURDAY MORNING. && .PREV DISCUSSION... 238 PM PDT FRI JUL 26 2013 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...A FAIRLY ACTIVE PERIOD LOOKS TO BE IN STORE FOR THE CWA THROUGH SATURDAY NIGHT BUT THERE IS CONSIDERABLE UNCERTAINTY AS TO WHERE THE MAIN FOCUS WILL BE. CURRENTLY THERE IS A WEAK CIRCULATION MOVING ACROSS WESTERN SAN BERNARDINO WHICH IS EXPECTED TO MOVE NORTH DURING THE NIGHT. THIS SHOULD PROVIDE A FOCUS FOR CONVECTION DURING THE REMAINDER OF THE AFTERNOON AND OVERNIGHT AS IT CONTINUES NORTH ACROSS INYO COUNTY. AT THE SAME TIME...A SECOND CIRCULATION IS MOVING WEST ACROSS THE SOUTHERN PORTION OF THE CWA...WHILE DAYTIME HEATING/CLEARER SKIES ARE MANAGING TO ALLOW ISOLATED THUNDERSTORMS TO FORM OVER THE REMAINDER OF THE CWA. THE HIGHEST PWAT VALUES ARE OVER THE EXTREME SOUTHERN PORTIONS OF THE AREA...APPROACHING 2 INCHES...WHICH MEANS PLENTY OF MOISTURE ACROSS THE CWA TO SUPPORT LOCALLY HEAVY RAINFALL...WITH LITTLE CHANGE EXPECTED FOR SATURDAY. THE PROBLEM FOR SATURDAY IS WHERE WILL THE TWO CIRCULATIONS GO. CONSIDERABLE DIFFERENCES BETWEEN THE NAM/ECMWF AND THE GFS ARE OCCURRING WHICH IS LEADING TO THE UNCERTAINTY MENTIONED EARLIER. THE NAM/ECMWF TAKES THE GENERAL COMBINED CIRCULATIONS ACROSS CENTRAL NEVADA ON SATURDAY...WHILE THE GFS HAS THE TRANSITION FURTHER SOUTH. THE RESULT BEING THAT THE MAIN FOCUS OF THUNDERSTORMS ON SATURDAY WILL BE OVER THE NORTHERN PORTION OF THE CWA PER THE NAM/ECMWF...OR OVER THE EASTERN PORTION...ESPECIALLY MOHAVE/CLARK COUNTIES PER THE GFS. DUE TO THE UNCERTAINTY HAVE TRENDED TOWARDS A COMPROMISE WITH SCATTERED TO LIKELY THUNDERSTORMS FOR SATURDAY AFTERNOON/NIGHT OVER BOTH AREAS. INITIAL THOUGHTS WAS TO BROADBRUSH A FLASH FLOOD WATCH FOR SATURDAY IN THESE AREAS...BUT DECIDED TO HOLD OFF ON THIS FOR THIS PACKAGE IN ORDER TO TRY AND NARROW IT DOWN...IF NEEDED...IN LATER PACKAGES. HOWEVER WILL CONTINUE THE CURRENT FLASH FLOOD WATCHES THAT ARE OUT THROUGH THIS EVENING/NIGHT FOR THE WESTERN SECTIONS. EXPECTING INCREASED CLOUD COVER EITHER WAY OVER MUCH OF THE CWA ON SATURDAY WHICH WILL RESULT IN COOLER DAYTIME TEMPERATURES OVER THE REGION WHICH WILL RESULT IN NEAR TO SLIGHTLY BELOW NORMAL READINGS FOR SATURDAY. .LONG TERM...SUNDAY THROUGH FRIDAY...A WEAK SHORTWAVE MOVING INTO THE SOUTHERN CALIFORNIA COAST ON SUNDAY WILL BRING DRIER...MORE STABLE AIR TO THE SOUTHWESTERN CWA WHERE DRY CONDITIONS ARE EXPECTED. SUFFICIENT MOISTURE AND INSTABILITY IS FORECAST OVER THE NORTHERN ZONES AND MOHAVE COUNTY WHERE ISOLATED TO SCATTERED THUNDERSTORMS ARE STILL EXPECTED. THE UPPER FLOW BECOMES SOLIDLY SOUTHWEST ON MONDAY RESULTING IN MAINLY DRY CONDITIONS EVERYWHERE EXCEPT PERHAPS THE EASTERN CWA FRINGES. THE SOUTHWESTERLY FLOW AND EMBEDDED SHORTWAVES MOVING INTO THE PACIFIC NORTHWEST WILL CONTINUE TO SCOUR MOISTURE OUT OF THE AREA THROUGH AT LEAST THURSDAY. THIS PATTERN FITS IN WELL WITH A CLIMATOLOGICAL DECREASE IN MONSOON ACTIVITY HEADING INTO EARLY AUGUST. MODELS INDICATE THERE COULD BE A WEAK MOISTURE PUSH NEXT WEEKEND. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS IN AND AROUND THE VALLEY ARE EXPECTED INTO THIS EVENING WITH CIGS AROUND 6K FEET POSSIBLE AND A POTENTIAL FOR A BRIEF REDUCTION IN VISIBILITY IN STRONGER OUTFLOW OR IF STORMS DEVELOP OVER THE AIRPORT. SURFACE WINDS WILL GENERALLY BE DRIVEN BY THUNDERSTORM OUTFLOW THROUGH THIS EVENING WITH GUSTS TO AROUND 30KTS. WHEN WINDS RELAX BETWEEN OUTFLOW...A SOUTH TO SOUTHEAST DIRECTION UNDER 10KTS IS EXPECTED. MORE STORMS WITH GUSTY WINDS AND BRIEF HEAVY RAIN ARE POSSIBLE TONIGHT AND SATURDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AREAWIDE THROUGH SATURDAY...WITH WINDS GENERALLY OUT OF THE SOUTH AROUND 10KTS OUTSIDE OF THUNDERSTORM ACTIVITY. CIGS WILL VARY BUT COULD BE AS LOW AS 6K FEET IN STORMS ALONG WITH BRIEF VISIBILITY REDUCTIONS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CAZ519>521. && GORELOW/JENSEN/SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 26, 2:07 PM MST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 207 PM PDT FRI JUL 26 2013 AZZ001>003-036-CAZ522-524-526-527-NVZ014>022-270700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- EASTERN MOJAVE DESERT-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 207 PM PDT FRI JUL 26 2013 /207 PM MST FRI JUL 26 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE SEEN THROUGH TONIGHT. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING BRIEF HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON SATURDAY WITH THE POTENTIAL FOR BRIEF HEAVY RAINFALL AND GUSTY WINDS CONTINUING. A DRYING TREND WILL BEGIN FROM THE WEST ON SUNDAY...WITH DRY CONDITIONS EXPECTED OVER THE AREA TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANDY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>521-270700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- 207 PM PDT FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT WITH WILL HAVE THE POTENTIAL FOR VERY HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE SEEN ON SATURDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. DRYING WILL BE SEEN ON SUNDAY...HOWEVER ISOLATED THUNDERSTORMS...MAINLY OVER THE MOUNTAINS ARE STILL POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANDY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ523-525-270700- WESTERN MOJAVE DESERT-MORONGO BASIN- 207 PM PDT FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ON SATURDAY BUT DRYING ON SUNDAY SHOULD PUSH THE CHANCE OF THUNDERSTORMS TO THE EAST OF THE AREA...RESULTING IN NO HAZARDOUS WEATHER FOR THE AREA SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANDY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:28 PM MST | Areal Flood Advisory | VEF | Mohave | 5 hr |
| Jul 27, 11:44 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 27, 12:44 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 27, 1:37 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 27, 2:01 PM MST | Areal Flood Advisory | VEF | Mohave | 89 min |
| Jul 27, 2:14 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 31 min |
| Jul 27, 4:30 PM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Jul 27, 4:39 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 27, 4:52 PM MST | Flash Flood Warning | VEF | Mohave | 113 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.